‘Dangerous’ spike in weekend drug overdose in Peterborough area: Health Unit


Peterborough Public Health on Monday issued an alert after a “significant increase” in suspected drug poisoning in the area.

According to the health unit, from Friday, April 30 to Sunday, paramedics responded to 21 opioid-related calls to the service. There were 13 opioid-related emergency department visits.

Medical Officer of Health Dr. Rosna Salwater has called the incidents a “dangerous” increase.

“This prompted us to move immediately with issuing a public warning in the hope of preventing further harm in the community,” he said.

Read more:

Deaths from suspected opioid overdose in Peterborough have reached 13 so far in 2021

The health unit advises anyone who does not use drugs alone or at the same time, as others, do not mix drugs and has a plan in case of overdose, including carrying a naxolone kit and National Overdose response includes calling 1. -888-688-6677

Story continues under advertisement

“You’re at greatest risk when you’re using alone,” Salwater said. “If you are using drugs right now, it is important that you take action to stay safe. Use with a friend and do not use at the same time. “

Signs of an opioid overdose include:

  • The skin is cold and dry
  • Fingernails or lips are blue or purple
  • Body is very lame
  • Can not wake the person
  • Deep snoring
  • Breathing is very slow, irregular or stopped
  • Pupils are too small

The Health Unit notes under the Good Samaritan Drug Overdose Act of Canada, if you seek medical help for yourself or someone else who will not charge you for possessing or using drugs for their own use.

If an overdose is seen, call 911, administer naloxone and stay with the person until help arrives.

In late March, there were 13 suspected opioid overdose deaths in the Peterborough area.

© 2021 Global News, a division of Chorus Entertainment Inc.

.

Latest articles

Related articles